New York, 2011

Winter Weather in New York, December 7 to 8, 2011

December 7 to 8, 2011 · NWS ALY · 3 events in 3 counties and zones

An area of low pressure strengthened as it moved northward along a slow moving cold front Wednesday afternoon and night, December 7th. The frontal boundary was located to our east as the low passed by, and colder air filtered in, changing rain to snow Wednesday night.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

An area of low pressure strengthened as it moved northward along a slow moving cold front Wednesday afternoon and night, December 7th. The frontal boundary was located to our east as the low passed by, and colder air filtered in, changing rain to snow Wednesday night. Across some of the higher terrain of the eastern Catskills and Taconics, a moderate snowfall of 3 to 9 inches occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 7, 12:49 PM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Dec 7, 12:49 PM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1249 PM EST WED DEC 7 2011

.SYNOPSIS...
A STORM SYSTEM WILL FORM ALONG A SLOW MOVING FRONT JUST TO THE SOUTH
OF THE REGION TODAY. IT WILL PASS BY TO OUR SOUTH TONIGHT...BRINGING
RAIN CHANGING TO SNOW TO MOST OF THE REGION... WITH THE GREATEST
AMOUNTS OF RAIN AND SNOW SOUTH AND EAST OF THE ADIRONDACKS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM EST...RAIN HAS EXPANDED ACROSS ALL BUT THE EXTREME
NORTHWEST THIRD OF THE FA AND WILL CONTINUE TO ADVANCE NORTHWARD
DURING THE AFTERNOON. FOR THIS UPDATE HAVE MADE SEVERAL CHANGES
MAINLY FOR TONIGHT AS INCREASED FRONTOGENESIS H8-H7...HRRR COL MAX
REFLECTIVITY INDICATING HEAVY BANDED PCPN ACRS THE CENTRAL AND
SOUTHEAST CATSKILLS...BERKSHIRES AND SOUTHERN GREENS...WWD DAY 1
SNOW AMOUNTS AND COOLING ALOFT COUPLED WITH FAVORABLE SNOW GROWTH
ACRS THE HIGHER TERRAIN ACRS THESE AREAS ALL POINT TO SNOWFALL
AMOUNTS REACHING WARNING CRITERIA. HAVE THUS UPGRADED THE WINTER
WEATHER ADVISORY TO A WINTER STORM WARNING WITH EXPECTED SNOWFALL
ACCUMULATIONS OF 5 TO 10 INCHES ACROSS THE SOUTHERN BERKSHIRES
AND BENNINGTON COUNTY...6 TO 12 INCHES ACROSS THE NORTHERN
BERKSHIRES AND CENTRAL AND SOUTHEAST CATSKILLS...AND 8 TO 16
INCHES ACROSS WESTERN WINDHAM COUNTY. HAVE ALSO ISSUED A FLOOD
WATCH FOR LITCHFIELD...DUTCHESS AND EASTERN ULSTER COUNTIES FROM 5
PM THIS AFTERNOON THROUGH THURSDAY MORNING. QPF AMOUNTS ARE
EXPECTED TO BE 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS WHICH
WOULD BE ENOUGH TO RESULT IN SIGNIFICANT WITHIN BANK RISES AS WELL
AS SOME MINOR FLOODING IN THE WATCH AREA. ONLY OTHER CHANGES TO
GRIDS AT THIS POINT WERE TO ADJUST HOURLY GRIDS TO BETTER FIT
CURRENT TRENDS. WILL WAIT FOR ECMWF BEFORE MAKING ANY OTHER
POSSIBLE CHANGES TO CURRENT HEADLINES.

AS OF 1030 AM EST...RAIN CONTINUES TO EXPAND N/NE ACROSS THE
REGION IN RESPONSE TO INCREASING MID LEVEL ISENTROPIC LIFT WELL
AHEAD OF POTENT SHORTWAVE ACROSS THE LOWER MISSISSIPPI VALLEY.
HAVE INCREASED POPS ACROSS THE REGION THROUGH THIS AFTERNOON TO
ACCOUNT FOR SLIGHTLY FASTER DEVELOPMENT OF RAINFALL.

GIVEN THE PROSPECTS FOR MORE RAIN...EXPECT TEMPS TO HOLD NEARLY
STEADY...OR PERHAPS RISE NO MORE THAN A COUPLE OF DEGREES IN MOST
AREAS FROM CURRENT LEVELS.

WITH REGARD TO TONIGHT/S STORM...THE FIRST ISSUE WILL BE UPDATING
THE CURRENT SUITE OF WINTER WEATHER STATEMENTS EARLY THIS
AFTERNOON. LATEST 12Z/NAM CONTINUES TO SUGGEST HEAVY
QPF...ALTHOUGH LINGERING A BIT LONGER...PAST 06Z...WHEN THE COLDER
AIR ARRIVES. EXTREME MID LEVEL F-GEN SUGGESTS THAT...WHEN THE
CHANGEOVER TO SNOW OCCURS...IT COULD BE VERY HEAVY...EVEN IF FOR
ONLY A COUPLE OF HOURS. CAN NOT RULE OUT SNOWFALL RATES OF 2-3
INCHES/HOUR...OR EVEN HIGHER...WITHIN THE FIRST HOUR OR TWO AFTER
CHANGEOVER. NOW...SHOULD THE PRECIP LINGER ONLY AN HOUR OR MORE
THAN CURRENTLY EXPECTED...HIGHER TOTAL SNOWFALL AMOUNTS COULD
EASILY BE REACHED...PERHAPS ALMOST DOUBLE WHAT IS CURRENTLY
INDICATED. WILL ASSESS THIS VERY CLOSELY OVER THE NEXT 1-3
HOURS...PENDING OUTPUT FROM THE GFS AND ALSO TRENDS FROM THE
HRRR/RUC 13...AND ENHANCED SHORT TERM WRF. SHOULD HIGHER AMTS SEEM
LIKELY...UPGRADES TO WIDESPREAD ADVISORIES...AND WARNINGS MAY BE
NEEDED.

THE SECOND FACTOR WHICH WILL BE CLOSELY INVESTIGATED WILL BE THE
PROSPECTS FOR HEAVY RAINFALL ACROSS THE MID HUDSON VALLEY REGION
INTO NW CT WITH AROUND OR OVER 2 INCHES RAISES THE POTENTIAL FOR
AT LEAST MINOR FLOODING IN SOME RIVERS/STREAMS. GIVEN DEWPOINTS IN
THE LOWER 60S WITHIN THE WARM SECTOR...AND THE EXTREME 700 MB
CONVERGENCE/F-GEN EXPECTED...CAN NOT DISPUTE THE HEAVY QPF ALL
MODELS SUGGEST. SO...WE WILL LIKELY NEED TO ISSUE A FLOOD WATCH
FOR NW CT AND THE MID HUDSON VALLEY REGION BY EARLY AFTERNOON.

PREVIOUS DISCUSSION FOLLOWS...

AS OF 615 AM...RADAR COVERAGE HAS BEEN INCREASING DURING THE PAST
HOUR OR SO ACROSS THE SOUTHEAST TWO-THIRDS OF THE FORECAST AREA...SO
WILL RAISE POPS TO LIKELY IN THIS AREA AND CONTINUE RAISING POPS TO
CATEGORICAL BY LATE MORNING. HAVE ALSO UPDATED HOURLY TEMP GRIDS TO
ACCOUNT FOR CURRENT CONDITIONS AND TRENDS.

****PREVIOUS DISCUSSION****
AS OF 430 AM...SATELLITE AND RADAR IMAGERY SHOW A RAPID EXPANSION OF
COLD CLOUD TOPS AND PCPN ECHOES OVER THE EASTERN U.S...WHICH ARE
ASSOCIATED WITH THE SHARP BUT COMPACT UPPER LEVEL TROF OVER THE
LOWER MISSISSIPPI VALLEY. THIS TROF WILL RACE NORTHEAST TODAY AND
TONIGHT...AND INDUCE STRONG CYCLOGENISIS ALONG THE FRONTAL BOUNDARY
STALLED TO OUR SOUTH. EXCEPT FOR THE ADIRONDACK ZONES...EXPECT JUST
ABOUT ALL PCPN TODAY TO FALL AS RAIN WITH THERMAL PROFILES REMAINING
FAIRLY CONSTANT AND ABOVE FREEZING DURING THE DAY. HIGHS TODAY WILL
RANGE FROM THE MID 30S NORTH TO THE UPPER 40S SOUTH. SCATTERED
RAINFALL TO START THE DAY...WILL EVENTUALLY BECOME A WIDESPREAD AREA
OF RAIN OVER MOST OF THE REGION EXCEPT FOR THE NORTHWEST CORNER OF
THE FORECAST AREA. CHANCE POPS ARE FORECAST THERE...WITH A NARROW
BAND OF LIKELY POPS FURTHER SOUTH...AND CATEGORICAL POPS FOR THE
SOUTHERN TWO-THIRDS OF THE FORECAST AREA BY LATE IN THE DAY.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THE UPPER LEVEL TROF AND DEVELOPING SURFACE LOW WILL COME ROARING
THROUGH THE NORTHEAST TONIGHT. OCCASIONALLY HEAVY PCPN WILL COMMENCE
AROUND OR SHORTLY AFTER SUNSET AS A LARGE AREA OF STRONG UPWARD
VERTICAL MOTION/FRONTOGENETIC FORCING MOVE INTO THE REGION. THE
PRIME TIME FOR THIS WILL BE 00Z TO 06Z TONIGHT WITH UP TO AN INCH OF
LIQUID EQUIVALENT FORECAST BY SOME MODELS DURING THIS 6 HOUR PERIOD.
THIS IS ALSO THE TIME PERIOD WHEN RAIN WILL BE CHANGING TO SNOW AS
THE ATMOSPHERE COOLS DUE TO DYNAMIC COOLING AND AS THE STORM SYSTEM
BEGINS TO INTENSIFY AND DRAW COLDER AIR SOUTHWARD. DUE TO THE HIGH
RATE OF PCPN...JUST A COUPLE OF HOURS DIFFERENCE IN THE TIMING OF
THE CHANGEOVER CAN MAKE A BIG DIFFERENCE IN THE AMOUNT OF SNOW. AT
THIS POINT HAVE OPTED FOR A HIGH END ADVISORY (3 TO 8 INCHES) ACROSS
THE SOUTHWEST AND EASTERN PARTS OF THE FORECAST AREA DUE TO THE
HIGHER TERRAIN. PCPN WILL NOT BE HEAVY ENOUGH OVER THE ADIRONDACKS
FOR SIGNIFICANT SNOW...AND THE CHANGEOVER WILL BE TOO LATE OVER THE
LITCHFIELD HILLS FOR SIGNIFICANT SNOW. HAVE FORECAST 1 TO 4 INCHES
ACROSS THE NON ADVISORY AREAS. LOWS TONIGHT WILL BE IN THE MID 20S
TO LOWER 30S.

FOR THURSDAY...THE FAST MOVING SYSTEM WILL ALREADY BE OUT OF THE
AREA WITH NO ADDITIONAL PCPN FORECAST AFTER SUNRISE THURSDAY EXCEPT
FOR POSSIBLE LAKE EFFECT SNOW OVER THE WESTERN ADIRONDACKS. WINDY
THURSDAY BEHIND THE LOW WITH HIGHS IN THE 30S TO LOWER 40S.

FOR THURSDAY NIGHT THROUGH FRIDAY...THERE MAY BE SOME BRIEF LAKE
EFFECT SNOW SHOWERS ACROSS PORTIONS OF THE WESTERN ADIRONDACKS
THURSDAY EVENING...HOWEVER INVERSION HEIGHTS WILL BE LOWERING TO 2
KM...SO ACTIVITY SHOULD DIMINISH BY MIDNIGHT. HOWEVER THERE WILL BE
A RENEWED CHANCE FOR SNOW SHOWERS LATE THURSDAY NIGHT INTO
FRIDAY...MAINLY NORTH AND WEST OF THE CAPITAL DISTRICT AHEAD OF AN
UPPER LEVEL TROF AND RE-REINFORCING PUSH OF COLD AIR. THERE WILL BE
LIMITED MOISTURE AVAILABLE...SO ONLY LIGHT QPF FORECAST. THE BEST
CHANCE FOR AN INCH OR TWO OF SNOW WILL BE ACROSS THE WESTERN
ADIRONDACKS. TEMPS WILL BE CLOSE TO NORMAL THURSDAY NIGHT INTO
FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WINDS WILL SHIFT TO THE WEST-NORTHWEST BEHIND THE COLD FRONT PASSAGE
FRIDAY NIGHT INTO SATURDAY MORNING. TEMPS WILL BE COLD ENOUGH TO
INDUCE LAKE INSTABILITY BUT AGAIN LOW INVERSION HEIGHTS MAY BE A
LIMITING FACTOR FOR SIGNIFICANT LAKE EFFECT TO DEVELOP. EVENT IS
STILL THREE DAYS OUT SO WILL HAVE PLENTY OF TIME TO SORT OUT THE
DETAILS. FOR NOW WILL MENTION CHANCE TO LIKELY POPS NORTH AND WEST
OF ALBANY WITH THE HIGHEST VALUES OVER THE WESTERN ADIRONDACKS. THE
UPPER TROF AXIS IS FORECAST TO PASS BY RATHER QUICKLY...SO ANY SNOW
SHOWER ACTIVITY SHOULD DIMINISH SATURDAY AFTERNOON INTO EARLY
EVENING.

A SURFACE RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE OHIO VALLEY
AND CENTRAL APPALACHIANS SATURDAY NIGHT INTO SUNDAY...PROVIDING DRY
CONDITIONS. TEMPS LOOK TO BE RELATIVELY CLOSE TO NORMAL THROUGH THE
WEEKEND. THE RIDGE IS THEN FORECAST TO TAKE RESIDENCE OVER THE
REGION THROUGH EARLY NEXT WEEK WITH TRANQUIL WEATHER CONTINUING.
TEMPS LOOK TO BE NEAR NORMAL TO SLIGHTLY ABOVE NORMAL MONDAY AND
TUESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
WIDESPREAD IFR CONDITIONS ARE EXPECTED THROUGH AT LEAST
08Z/THU...WITH PERHAPS JUST SOME BRIEF IMPROVEMENTS TO MVFR VSBYS AT
TIMES.

RAIN AND DRIZZLE WILL CONTINUE INTO THIS EVENING...WITH SOME PERIODS
OF MODERATE TO HEAVY RAIN POSSIBLE. THEN...A TRANSITION TO WET SNOW
IS TO OCCUR LATER THIS EVENING...ROUGHLY BETWEEN 01Z-03Z/THU AT KGFL
AND KALB...AND NOT UNTIL AFTER 06Z/THU AT KPOU. THE SNOW MAY BE
MODERATE TO HVY IN INTENSITY...ESP AT KALB AND POSSIBLY KPOU.
PRECIPITATION SHOULD DECREASE IN INTENSITY FROM W TO E BETWEEN
07Z-09Z/THU...AND ENDING BY 11Z/THU IN ALL AREAS.

FOR THU...EXPECT MAINLY VFR CONDITIONS...EXCEPT POSSIBLY SOME MVFR
CIGS/VSBY IN ISOLATED SNOW SHOWERS AT KGFL AND KALB LATER IN THE
AFTERNOON.

WINDS WILL REMAIN FROM THE NORTH TO NORTHEAST AT 5-10 KT THIS
AFTERNOON AND EARLY EVENING...THEN SHIFT INTO THE N...THEN NW AND
INCREASE TO 10-20 KT AFTER 05Z/THU. WINDS WILL THEN BACK INTO THE NW
TO W...AND INCREASE TO 15-25 KT AFTER 14Z/THU...WITH SOME GUSTS
POSSIBLY REACHING 30-35 KT AT KALB.

OUTLOOK...
THU NT-SAT...MAINLY VFR...SLIGHT CHC -SHSN. BREEZY.
SUN-MON...VFR...NO SIG WX.

&&

.HYDROLOGY...
LIGHT TO MODERATE RAINFALL WILL AFFECT THE REGION TODAY...WITH QPF
QPF AMTS OF ONE TENTH TO HALF AND INCH...WITH THE HIGHEST AMOUNTS
OVER THE SOUTH.

A MORE SIGNIFICANT PERIOD OF PRECIPITATION IS EXPECTED LATE THIS
AFTERNOON AND TONIGHT...WITH ONE HALF INCH...TO ONE AND A HALF
INCHES OF LIQUID EQUIVALENT PRECIPITATION EXPECTED FOR AREAS SOUTH
AND EAST OF THE ADIRONDACKS. HOWEVER...A GOOD PORTION OF THIS PCPN
WILL FALL AS SNOW OVER THE HIGHER TERRAIN...WHILE MOST OF THE PCPN
WILL FALL AS RAIN OVER THE VALLEYS...ESPECIALLY THE HUDSON VALLEY
FROM ALBANY SOUTH AND LITCHFIELD COUNTY. HAVE ISSUED A FLOOD
WATCH FOR LITCHFIELD...DUTCHESS AND EASTERN ULSTER COUNTIES FROM 5
PM THIS AFTERNOON THROUGH THURSDAY MORNING. TOTAL QPF AMOUNTS ARE
EXPECTED TO BE 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS WHICH
WOULD BE ENOUGH TO RESULT IN SIGNIFICANT WITHIN BANK RISES AS WELL
AS SOME MINOR FLOODING IN THE WATCH AREA.

FOR DETAILS ON SPECIFIC
AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER
STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM 5 PM EST THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR CTZ001-013.
NY...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM EST
     THURSDAY FOR NYZ058-063.
     FLOOD WATCH FROM 5 PM EST THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR NYZ064>066.
     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST
     THURSDAY FOR NYZ047-051.
MA...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM EST
     THURSDAY FOR MAZ001-025.
VT...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM EST
     THURSDAY FOR VTZ013-014.
     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST
     THURSDAY FOR VTZ015.

&&

SYNOPSIS...GJM
NEAR TERM...KL/GJM/11
SHORT TERM...GJM/JPV
LONG TERM...JPV
AVIATION...JPV
HYDROLOGY...GJM/11
Hazardous weather outlook, Dec 7, 4:47 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EST WED DEC 7 2011

MAZ001-025-NYZ047-051-054-058-063-VTZ013-014-081200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-BENNINGTON-
WESTERN WINDHAM-
447 PM EST WED DEC 7 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE
EASTERN CATSKILLS AND NORTHERN TACONICS OF EAST CENTRAL NEW YORK
AND THE SOUTHERN GREEN MOUNTAINS OF VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL ACCUMULATIONS OF 2 INCHES
OR MORE TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER
REPORT FORM ON THE INTERNET OR BY TELEPHONE.

NYZ039>043-048>050-052-053-059>061-082>084-VTZ015-081200-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-EASTERN WINDHAM-
447 PM EST WED DEC 7 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEAST
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...EASTERN MOHAWK
VALLEY...SACANDAGA REGION...GREATER CAPITAL DISTRICT AND CENTRAL
TACONICS OF EAST CENTRAL NEW YORK AND EXTREME SOUTHEAST VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL ACCUMULATIONS OF 2 INCHES
OR MORE TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER
REPORT FORM ON THE INTERNET OR BY TELEPHONE.

CTZ001-013-NYZ064>066-081200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
447 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
THE MID HUDSON VALLEY AND SOUTHERN TACONICS OF EAST CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF AN INCH OR MORE
AS WELL AS REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE VIA
THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.

NYZ032-033-038-081200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
447 PM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN ADIRONDACKS AND
WESTERN MOHAWK VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LATE FRIDAY THROUGH SATURDAY LAKE EFFECT SNOW BANDS MAY PRODUCE
LOCALLY HEAVY SNOW. IF THE CONFIDENCE OF THIS OCCURRING
INCREASES...THEN WATCHES...WARNINGS AND OR ADVISORIES MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Western Greene

When
December 7, 5:00 PM EST to December 8, 4:00 AM EST
Where
Western Greene forecast zone
Reported by
Broadcast Media
Coordinates
42.277, -74.123 (the zone’s center; the record gives no point)

Winter Weather, Western Ulster

When
December 7, 5:00 PM EST to December 8, 4:00 AM EST
Where
Western Ulster forecast zone
Reported by
COOP Observer
Coordinates
41.888, -74.259 (the zone’s center; the record gives no point)

Winter Weather, Eastern Rensselaer

When
December 7, 9:30 PM EST to December 8, 4:00 AM EST
Where
Eastern Rensselaer forecast zone
Reported by
Trained Spotter
Coordinates
42.711, -73.510 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, December 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351072, 351073, 351071.